Oklahoma, 2006

Hail in Oklahoma, August 25, 2006

August 25, 2006 · NWS AMA · 2 events in 2 counties and zones

Severe thunderstorms across the western and eastern Oklahoma panhandle during the evening hours produced large hail. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms across the western and eastern Oklahoma panhandle during the evening hours produced large hail. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 25, 2:34 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Aug 25, 2:34 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
334 PM CDT FRI AUG 25 2006

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FORM IN THE DEEPLY MIXED
ATMOSPHERE IN THE SOUTHEASTERN TEXAS PANHANDLE WHERE TEMPS ARE AT OR
ABOVE THE CENTURY MARK. EXPECT CONVECTION TO HOLD HERE THE NEXT
COUPLE OF HOURS BEFORE THUNDERSTORMS DEVELOP ALONG THE FRONT WHICH IS
CURRENTLY LOCATED FROM AROUND BEAVER TO DALHART. IMPRESSIVE DEW
POINTS IN THE UPPER 60S TO LOWER 70S ARE BEING OBSERVED BEHIND THE
FRONT WHICH SHOULD CAUSE QUITE A BIT OF INSTABILITY. THIS COMBINED
WITH A GOOD SHEARING PROFILE MAY ALLOW SOME OF THE STORMS TO BECOME
SEVERE THIS EVENING. H85 WINDS OF 25-35KTS SHOULD KEEP THE CONVECTION
GOING THROUGH THE NIGHT. THE ORIENTATION OF THE CONVECTION SHOULD BE
ALONG THE FRONT WHICH IS EXPECTED TO PRODUCE TRAINING AND A GOOD SIZE
OUTFLOW BOUNDARY. THIS BOUNDARY WILL PUSH SOUTH OVERNIGHT CAUSING THE
GENERAL AREA OF THUNDERSTORMS TO GRADUALLY SHIFT SOUTH BY MORNING.

ABUNDANT MOISTURE AT ALL LEVELS AND SOME INSTABILITY WILL CONTINUE
THE CHANCE FOR SHOWERS AREA WIDE SATURDAY THOUGH THE FOCUS SHOULD BE
NEAR THE FRONT IN THE SOUTHERN TEXAS PANHANDLE. LATE SUNDAY SHOULD SEE A
REINFORCEMENT OF THE COOL AIR WHICH WILL KEEP TEMPS DOWN AND CONTINUE
RAIN CHANCES INTO EARLY MONDAY BEFORE DRIER MID AND UPPER LEVEL AIR
MOVES INTO THE AREA.

UPPER RIDGING TRIES TO BUILD EAST OUT OF THE SOUTHERN ROCKIES NEXT
WEEK...BUT AN UPPER LOW HOLDS TOUGH ACROSS SOUTHERN INDIANA AND WESTERN
KENTUCKY WHICH WILL CAUSE ANY WARMING TO BE SLOW.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  86  64  82 /  40  60  60  40
BEAVER OK                  64  85  65  80 /  70  60  60  50
BOISE CITY OK              60  79  60  75 /  70  60  60  50
BORGER TX                  68  86  67  81 /  50  60  60  50
BOYS RANCH TX              67  88  64  84 /  50  60  60  40
CANYON TX                  66  90  63  82 /  40  60  60  40
CLARENDON TX               69  89  68  84 /  50  60  60  40
DALHART TX                 63  83  60  80 /  60  60  60  50
GUYMON OK                  66  83  64  81 /  70  60  60  50
HEREFORD TX                66  90  63  85 /  40  60  60  40
LIPSCOMB TX                66  85  67  81 /  60  60  60  50
PAMPA TX                   67  84  68  79 /  50  60  60  50
SHAMROCK TX                70  91  70  85 /  50  60  60  40
WELLINGTON TX              71  94  71  86 /  50  60  60  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/10
Hazardous weather outlook, Aug 25, 2:19 PM CST, 4 hours 50 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT FRI AUG 25 2006

OKZ001>003-TXZ001>020-261100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
319 PM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND TONIGHT ACROSS THE
NORTHERN TEXAS AND OKLAHOMA PANHANDLES...WITH A CHANCE OF
THUNDERSTORMS ACROSS THE SOUTHERN TEXAS PANHANDLES. SOME OF THE
THUNDERSTORMS ACROSS THE NORTHERN PANHANDLES MAY REACH SEVERE
LEVELS...MAINLY ALONG AN NORTH OF A NARA VISA NEW MEXICO TO ALLISON
LINE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.
OTHERWISE...HEAVY RAIN RESULTING IN LOCALIZED FLOODING WILL BE
POSSIBLE ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH MONDAY WITH A
SLIGHT CHANCE FOR THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY.
SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY
NIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD MONITOR THE WEATHER
SITUATION THROUGH TONIGHT AND THEN AGAIN SATURDAY AFTERNOON AND
SATURDAY NIGHT FOR POSSIBLE ACTIVATION.

SCHNEIDER

In the hours before

Special weather statement, Aug 25, 5:12 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT FRI AUG 25 2006

OKZ003-252345-
BEAVER OK-
612 PM CDT FRI AUG 25 2006

...STRONG THUNDERSTORM IN SOUTHEASTERN BEAVER COUNTY...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SLAPOUT MOVING NORTHEAST AT
30 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Aug 25, 5:20 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT FRI AUG 25 2006

TXZ007-008-260000-
HUTCHINSON TX-MOORE TX-
620 PM CDT FRI AUG 25 2006

...STRONG THUNDERSTORMS IN WESTERN HUTCHINSON AND EAST CENTRAL MOORE
COUNTIES...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 4 MILES NORTHWEST OF SANFORD...JUST WEST OF
LAKE MEREDITH...AND OVER LAKE MEREDITH...WEST OF BORGER...MOVING
NORTHEAST AT 20 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

COCKRELL
Special weather statement, Aug 25, 5:28 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CDT FRI AUG 25 2006

TXZ005-260015-
LIPSCOMB TX-
628 PM CDT FRI AUG 25 2006

...STRONG THUNDERSTORM IN LIPSCOMB COUNTY...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DARROUZETT MOVING NORTHEAST AT 15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

COCKRELL
Local storm report, Aug 25, 5:51 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
651 PM CDT FRI AUG 25 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             4 E DARROUZETT          36.45N 100.25W
08/25/2006  E1.00 INCH       LIPSCOMB           TX   TRAINED SPOTTER

&&

MRK
Special weather statement, Aug 25, 6:03 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
703 PM CDT FRI AUG 25 2006

TXZ006-260030-
HARTLEY TX-
703 PM CDT FRI AUG 25 2006

...STRONG THUNDERSTORM IN SOUTHEASTERN HARTLEY COUNTY...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL HARTLEY COUNTY MOVING
NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Local storm report, Aug 25, 7:07 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
807 PM CDT FRI AUG 25 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             2 SW DALHART            36.04N 102.54W
08/25/2006  E0.75 INCH       HARTLEY            TX   TRAINED SPOTTER

&&

MRK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Beaver

When
August 25, 7:09 PM CST
Where
Beaver County, 6 mi N of Gate
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.933, -100.050

Hail, Cimarron

When
August 25, 7:35 PM CST
Where
Cimarron County, Felt
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.567, -102.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528130, 5528131.